Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Numerical Calculation of the Multiplicity
of a Solution to Algebraic Equations


Authors: Hidetsune Kobayashi, Hideo Suzuki and Yoshihiko Sakai
Journal: Math. Comp. 67 (1998), 257-270
MSC (1991): Primary 14Q99, 65H10; Secondary 14N05, 65H20
MathSciNet review: 1434942
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A method to calculate numerically the multiplicity of a solution to a system of algebraic equations is presented. The method is an application of Zeuthen's rule which gives the multiplicity of a solution as the multiplicity of a united point of an algebraic correspondence defined naturally by the system. The numerical calculation is applicable to a large scale system of algebraic equations which may have a solution that we cannot calculate the multiplicity by a symbolic computation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 14Q99, 65H10, 14N05, 65H20

Retrieve articles in all journals with MSC (1991): 14Q99, 65H10, 14N05, 65H20


Additional Information

Hidetsune Kobayashi
Affiliation: Department of Mathematics, Nihon University, 1-8 Kanda-surugadai, Tokyo 101, Japan
Email: hikoba@math.cst.nihon-u.ac.jp

Hideo Suzuki
Affiliation: Tokyo Polytechnic College, 2-32-1 Ogawa-nishi Kodaira, Tokyo, Japan

Yoshihiko Sakai
Affiliation: Visual Science Laboratory, Inc., 2-21 Kanda-awajicho, Chiyoda, Tokyo, Japan
Email: sakai@vsl.co.jp

DOI: http://dx.doi.org/10.1090/S0025-5718-98-00906-5
PII: S 0025-5718(98)00906-5
Keywords: Multiplicity, Zeuthen's rule, homotopy method, system of algebraic equations
Received by editor(s): July 13, 1995
Received by editor(s) in revised form: August 28, 1996
Article copyright: © Copyright 1998 American Mathematical Society